# SDR 2006UALA01472

- Difficulty date: July 27, 2006
- Submitted: August 1, 2006
- Operation: Air carrier
- Aircraft: N212UA
- Make and model: Boeing 777222
- Aircraft serial: 30218
- Aircraft time: 20,822 hours, 4,802 cycles
- Engine: Pwa PW4077
- Engine time: 34,786 hours, 6,862 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE FAILED.  ACFT DIVERTED TO SLC DUE TO LT ENG SURGE, EGT EXCEEDED TEMPERATURE LIMITS.  METAL IN TAIL PIPE.  TEARDOWN REVEALED EXTREME BURNING OF HPT STAGE-1 NOZZLE GUIDE VANES (NGVS).  SEVERAL NGVS BURNED IN HALF, & REMAINDER SHOWED SIGNIFICANT OVERLOAD DAMAGE.  DOWNSTREAM DAMAGE SIGNIFICANT.  ALL HPT STAGE-1 BLADES FRACTURED AT PLATFORM.  REMAINING HPT & LPT AIRFOILS (BLADES & VANES) SCRAPPED DUE TO HEAVY IMPACT DAMAGE.  ALTHOUGH NO FUEL SYS CONTAMINATION FOUND, 1 FUEL NOZZLE HAD 2 OF ITS HEATSHIELDS  DISPLACED APPROX .080" INWARD FROM NORMAL POSITION.  THIS IS A FIRST-OF-KIND INDUSTRY FAILURE, & PWA IS INVESTIGATING THE POSSIBILITY OF FUEL NOZZLE TORCHING.
